How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Norman M. Your Own Question
Norman M.
Norman M., Principal psychotherapist in private practice. Newspaper contributor, over 2000 satisfied clients on JA
Category: Mental Health
Satisfied Customers: 2568
Experience:  ADHP(NC), DEHP(NC), ECP, UKCP Registered.
14727623
Type Your Mental Health Question Here...
Norman M. is online now
A new question is answered every 9 seconds

From my online research, I seem to have situational DE/O. I

Resolved Question:

From my online research, I seem to have situational DE/O. I rarely achieve orgasm with my partner but can fairly easily with masturbation. I am 55 years old and this started about 4 years ago and worsened. I take bupropion xl 300mg daily. I did take Celexa as an adjunct but stopped it a year ago. I also take Lisinopril and atenolol, meloxicam, simvastatin, and flomax. Non prescriptions drugs are fish oil, vitamin d and asa. I have been on a 6 month treatment of accutane, but I do not associate this problem to that drug. I have had a porn addiction for 40 years and when I masturbate, it is to porn. I need visual images to achieve ejaculation on masturbation. I can not help but believe that this may be a big factor, but why after all these years? Your thoughts and direction is very much desired. I have been having problems with an enlarged prostate and started flomax a month ago and it is helping very well. He suggested if no better in 3 months, I see a urologist. Please see my additional information I entered on the screen that followed.
Submitted: 7 years ago.
Category: Mental Health
Expert:  Norman M. replied 7 years ago.
Hello, and thanks for visiting JA.

It is not very likely that the root of your problem is physical, but that is something you have to see your Doctor about to rule it out.

Once that has been done, and assuming that the problem is psychological, it is, in your case, due to literally years of conditioning. You associate orgasm with masturbation.

Bearing in mind that for men, the strongest sexual stimulus is visual, you have come to depend entirely on the visual stimulation of your chosen type of pornography to provide that stimulation and hence enable orgasm.

So what can you do about it.

First of all, cut down viewing pornography - I'm not saying stop it, because I doubt if that we do al ot of good at this stage, even if you could.

Avoid masturbation at least for a couple of days before getting into a sexual situation with your partner.

Try to extend foreplay as much as possible, and delay insertion as long as possible. Attend to your partners needs first, then your own. That should help you down the road to success. Once you have achioeved orgasnm with your partner,that will give you the encouragement you need to stop using the porn for a little longer.

Best wishes,
NormanM
Norman M. and other Mental Health Specialists are ready to help you